Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Hyman Bass and Alexander Lubotzky
Title: Tree lattices
Additional book information: with appendices by H. Bass, L. Carbone, A. Lubotzky, G. Rosenberg, and J. Tits, Prog. Math., vol.176, Birkhäuser Boston, Inc., Boston, MA, 2001, xiv + 233 pp., ISBN 0-8176-4120-3, $54.95

References [Enhancements On Off] (What's this?)

  • [Ba] H. Bass, Covering theory for graphs of groups, J. Pure Appl. Algebra 89(1993), 3-47. MR 94j:20028
  • [BK] H. Bass and R. Kulkarni, Uniform tree lattices, J. Amer. Math. Soc. 3(1990), 843-902. MR 91k:20034
  • [BL] H. Bass and A. Lubotzky, Tree lattices, with appendices by Bass, L. Carbone, Lubotzky, G. Rosenberg and J. Tits. Progress in Mathematics, 176, Birkhauser Boston Inc., Boston, 2001. MR 2001k:20056
  • [Be] H. Behr, Finite presentability of arithmetic groups over global function fields, Proc. Edinburgh Math. Soc. 30(1987), 23-39. MR 88f:11032
  • [Bo] A. Borel, Compact Clifford-Klein forms of symmetric spaces, Topology 2(1963), 111-122. MR 26:3823
  • [Bo2] A. Borel, Introduction aux groupes arithmetiques, Hermann, Paris, 1969. MR 39:5577
  • [BH] A. Borel and G. Harder, Existence of discrete cocompact subgroups of reductive groups over local fields, J. Reine Angew. Math. 298(1978), 53-64. MR 80b:22022
  • [BM1] M. Burger and S. Mozes, Lattices in product of trees, Inst. Hautes Etudes Sci. Publ. Math., no.92(2000), 151-194(2001). MR 2002i:20042
  • [BM2] M. Burger and S. Mozes, Groups acting on trees: from local to global structure, Inst. Hautes Etudes Sci. Publ. Math. no.92(2000), 113-150(2001). MR 2002i:20041
  • [BMZ] M. Burger, S. Mozes and R. Zimmer, Irreducible lattices in the automorphism group of a product of trees, superrigidity and arithmeticity, in preparation.
  • [Ca1] L. Carbone, Non-uniform lattices on uniform trees, Mem. Amer. Math. Soc. 152(2001), no. 724. MR 2002k:20045
  • [Ca2] L. Carbone, Non-minimal actions and the existence of non-uniform tree lattices, in preparation.
  • [Ka] D. A. Kazhdan, On connection between the dual space of a group and the structure of its closed subgroups, Funct. Anal. Appl. 1(1967), 63-65.
  • [Li] Y. S. Liu, Density of the commensurability groups of uniform tree lattices, J. Algebra 165(1994), 346-359. MR 95c:20036
  • [Lu1] A. Lubotzky, Lattices in rank one Lie groups over local fields, Geom. Funct. Anal. 1(1991), 405-431. MR 92k:22019
  • [Lu2] A. Lubotzky, Tree-lattices and lattices in Lie groups, Combinatorial and Geometric Group Theory (Edinburgh, 1993) 217-232, London Math. Soc. Lecture Notes Ser., 204, Cambridge Univ. Press, Cambridge, 1995.
  • [Ma] G. A. Margulis, Discrete Subgroups of Semisimple Lie Groups, Springer-Verlag, Berlin, 1991. MR 92h:22021
  • [Ra] M. S. Raghunathan, Discrete subgroups of algebraic groups over local fields of positive characteristics, Proc. Indian Acad. Sci. Math. Sci. 99(1989), 127-146. MR 91a:22010
  • [Se] J. P. Serre, Trees, Springer-Verlag, New York, 1980. MR 82c:20083
  • [Ta] T. Tamagawa, On discrete subgroups of $p$-adic algebraic groups, in Arithmetical Algebraic Geometry, O.F.G. Schilling (ed.), Harper and Row, New York, 1965, 11-17. MR 33:4060

Review Information:

Reviewer: Lucy Lifschitz
Affiliation: University of Oklahoma
Email: llifschitz@math.ou.edu
Journal: Bull. Amer. Math. Soc. 40 (2003), 247-252
MSC (2000): Primary 20E08
Published electronically: February 12, 2003
Review copyright: © Copyright 2003 American Mathematical Society
American Mathematical Society